Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Has anyone gotten the Birth control shot Depo-Provera?

I just got it yesterday, My docter said he thinks its whats best for me for right now, because Im BF. I just want to know if anyone had any side effects or basically anything you have to say about it.

Answer Question
 
EliannasMama

Asked by EliannasMama at 7:07 PM on Jan. 19, 2011 in Health

Level 12 (896 Credits)
Answers (12)
  • Lots of weight gain and it screws up your period big time.
    mommy_of_two388

    Answer by mommy_of_two388 at 7:08 PM on Jan. 19, 2011

  • I was on it for the first 3 months. I bled for 9 weeks and had some dizziness.
    Snewo

    Answer by Snewo at 7:09 PM on Jan. 19, 2011

  • gained like 10 pounds and had my period for the full 3 months
    Mrs.Prine

    Answer by Mrs.Prine at 7:10 PM on Jan. 19, 2011

  • I lost a bunch of weight but had constant spotting.
    CraftingMama

    Answer by CraftingMama at 7:11 PM on Jan. 19, 2011

  • ohhh boyyy, not sounding too good. They did tell me that most ppl do gain weight on it, but im only going to get it this one time, next time i go back im going to start in the pill or another kind of BC. && im sore in the area they gave it to me.... =/
    EliannasMama

    Comment by EliannasMama (original poster) at 7:13 PM on Jan. 19, 2011

  • my friend had it she didnt gain weight but it made her ridiculously emotional she hated it
    pookipoo

    Answer by pookipoo at 7:16 PM on Jan. 19, 2011

  • I HATED it. I gained tons of weight, had migraines like crazy, my hair fell out, etc. I had the same issues with Mirena, only the Mirena was worse and I lost my milk 2 weeks after it was put in (they have the same synthetic hormone, progestin only, and my body hates progestin). I don't recommend ANY hormonal BC for a BF mother because any can screw with milk supply (the LC I saw about it told me that, as well).
    Mrs.BAT

    Answer by Mrs.BAT at 7:21 PM on Jan. 19, 2011

  • do you recommend any certain kind of bc?
    EliannasMama

    Comment by EliannasMama (original poster) at 7:27 PM on Jan. 19, 2011

  • I was on it for a little while. The first 3 months seemed great..i spotted for maybe a day and then no bleeding what so ever..after receiving the second shot 3 months later I bled non stop for about 2 months, had bad headaches, and anemia. It was awful..i switched to the pill after that and never looked back
    Ctink8189

    Answer by Ctink8189 at 7:28 PM on Jan. 19, 2011

  • loved it was on it for 3 years didnt gain any weight and had no bleeding at all.
    Jaxsmommy09

    Answer by Jaxsmommy09 at 7:42 PM on Jan. 19, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN